A trace regularity result for thermoelastic equations with application to optimal boundary control
We consider a mixed problem for a Kirchoff thermoelastic plate model with clamped boundary conditions. We establish a sharp regularity result for the outer normal derivative of the thermal velocity on the boundary. The proof, based upon interpolation techniques, benefits from the exceptional regularity of traces of solutions to the elastic Kirchoff equation. This result, which complements recent results obtained by the second and third authors, is critical in the study of optimal control problems associated with the thermoelastic system when subject to thermal boundary control. Indeed, the present regularity estimate can be interpreted as a suitable control-theoretic property of the corresponding abstract dynamics, which is crucial to guarantee well-posedness for the associated differential Riccati equations. © 2005 Elsevier Inc. All rights reserved.
Journal of Mathematical Analysis and Applications
Acquistapace, P., Bucci, F., & Lasiecka, I. (2005). A trace regularity result for thermoelastic equations with application to optimal boundary control. Journal of Mathematical Analysis and Applications, 310 (1), 262-277. https://doi.org/10.1016/j.jmaa.2005.02.008